2nd Annual Lyme Information Session – Halifax, NS

The 2nd Annual Lyme Information Session – Halifax (part of VOCAL – Voices of Canadians About Lyme) is taking place on Saturday, May 5th from 2-6 pm (doors open at 1:30), in Ondaatje Theatre, Marion McCain Arts and Social Sciences building, 6135 University Avenue.

The event is open to all. The room holds over 500 people. Seating is first come, first served.

The following is the draft Agenda:

AGENDA

Welcome and Introductions (including reading of Lyme Disease Awareness Month Resolution by MLA Suzanne Lohnes-Croft) – 2:00 – 2:15 pm

Mount Allison University: 2:15 – 3:15 – 1 hour

–  Molecular Detection of Borrelia in Human Tissue – Hasibul Haque – 15

–  Contract Transmission of Lyme Disease in Mice – Joseph Beaton – 15

–  Politicks: An Update on Lyme Disease Research in Canada – Dr. Vett Lloyd – 30

Break – 15 minutes – 3:15 – 3:30

Andrew Hebda, Curator of Zoology, Museum of Natural History – 3:30 – 4:10 – 40

Stretch break – 4:10 – 4:15 – 5 minutes

Dalhousie University – 4:15 – 4:45 – ½ hour

–  Identification of Ticks in Nova Scotia Using Morphological Features – T. Caddell – 15

–  New Data on Presence of Old Bacteria in Nova Scotian Ticks – Matthew Curry – 15

Break – 4:45 – 5:00 pm – 15 minutes

Mary Beth Pfeiffer, Author, “Lyme: The First Epidemic of Climate Change” – 5:00 – 6:00 pm (includes a book selling/signing component)

Unfortunately, there is no parking directly around the building. However, there are parking areas available in the general vicinity. For those with mobility issues, you can be dropped off at the door as the building is accessible.

VOCAL Halifax

On Saturday, May 5, 2018 from 2-6 pm in Ondaatje Hall, Dalhousie University, Halifax, the 2nd Annual Lyme Information Session (VOCAL – Voices of Canadians About Lyme) will be taking place.

The afternoon is sure to be informative with presentations by Dalhousie University; Mount Allison University; and Andrew Hebda of the Museum of Natural History.

The Keynote Speaker for the event is Mary Beth Pfeiffer whose book “Lyme: The First Epidemic of Climate Change” comes out in April. Books will be available for purchase after the event and, if time permits, Mary Beth will sign them as well. However, she will also be at the Bayers Lake Chapters Friday evening for a book signing. For a little snapshot into her presentation, Mary Beth will be interviewed on CTV prior to her appearance at Chapters.

The event is free and open to all. However, donations will be accepted at the door to help offset costs.

Lots of information will be available at the event so feel free to arrive when doors open at 1:30 to check out our Sponsors and all the information available in the lobby.

As an FYI, we will be videotaping the afternoon with the intention of having the presentations available for distribution. There may also be other videos of portions of the event being undertaken for future use. Therefore, there may be a chance you will end up in a video but every attempt will be made to just video the presenters and their presentations.

VOICES OF CANADIANS ABOUT LYME – “VOCAL” RECAP

Wow! That was an amazing weekend of Lyme awareness/information events! It is awesome to look at all the photos on Facebook and elsewhere and realize that so many people, from all across Canada, banded together for this amazing event.

Well done folks!

There were some issues. I’m not going to lie. We should have had a website where every event could be noted and which would have been easy for all folks to follow and obtain information, not just folks on Facebook. Unfortunately, I’m not overly computer savvy; however, I would suggest to whomever runs it next year that a website is put together first and foremost. Preferably sooner, rather than later. In other words – now.

There were amazing speakers from all over North America and even more amazing speakers from within each of the provinces that participated. Public speaking doesn’t come naturally to many folks, yet many stepped up to the plate to help get the word out. The personal, powerful stories by people dealing with tick borne diseases truly makes this issue hit home. It could be you! It could be your child! It could be anyone!

It would be amazing to keep this momentum going and to start as soon as possible disseminating all of the valuable insight that everyone obtained while organizing their respective events so that we can pull together a list of do’s and don’ts for next year.

A recommended timeline to help get things organized for next year would also be a great help. Some folks have never organized an event before and some have not organized an event of the magnitude of VOCAL. All help would be appreciated.

Let’s continue to be VOCAL!

VOCAL – Sackville, New Brunswick

Dr. Vett Lloyd’s lab at Mount Allison University, in Sackville, New Brunswick is hosting an open lab day on Saturday, June 3rd, as part of the VOCAL events happening across Canada.

From 1-3pm, anyone in the area is welcome to drop into the lab and see some ticks and hear how they test them.

Mount Allison University, with support of the Canadian Lyme Disease Foundation, has formed a Lyme Disease Research Mode.  – https://www.mta.ca/Community/Research_and_creative/Tick_and_Lyme_disease_research/Tick___Lyme_disease_research/